Alert archive / Idaho / Wind Advisories in 2017
Wind Advisory 11, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Apr 26, 2017, 2:10 PM MDT. It took effect at Apr 27, 2017, 12:00 AM MDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2017, 2:10 PM MDT (20:10 UTC)
- In effect from
- Apr 27, 2017, 12:00 AM MDT
- Expired
- Apr 28, 2017, 3:00 AM MDT
- In force
- 27 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted.
409 WWUS75 KPIH 262010 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 210 PM MDT Wed Apr 26 2017 IDZ017-021-022-271200- /O.NEW.KPIH.WI.Y.0011.170427T0600Z-170428T0200Z/ Eastern Magic Valley-Lower Snake River Plain- South Central Highlands- Including the cities of Burley, Rupert, Heyburn, Pocatello, Malad City, Oakley, and Rockland 210 PM MDT Wed Apr 26 2017 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM MDT THURSDAY... The National Weather Service in Pocatello has issued a Wind Advisory, which is in effect from midnight tonight to 8 PM MDT Thursday. * IMPACTS/TIMING...Beginning near midnight Wednesday night and continuing through 8 pm MDT Thursday evening. Strong gusty winds will make driving difficult for high profile vehicles. Strong cross winds with gusts up to 50 mph are expected on Interstate 84 between Sublett and the Interstate 86 Junction. * WINDS...West winds 30 to 40 mph with gusts up to 50 mph. * LOCATIONS...The Lower Snake River Plain, including Interstate 84 and 86 between Burley and Pocatello. Also, Interstate 84 from the Idaho and Utah state line to the Interstate 84 and 86 Junction. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
4 follow-up statements
462 WWUS75 KPIH 271018 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 418 AM MDT Thu Apr 27 2017 IDZ017-021-022-280200- /O.CON.KPIH.WI.Y.0011.000000T0000Z-170428T0200Z/ Eastern Magic Valley-Lower Snake River Plain- South Central Highlands- Including the cities of Burley, Rupert, Heyburn, Pocatello, Malad City, Oakley, and Rockland 418 AM MDT Thu Apr 27 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * IMPACTS/TIMING...In effect now through 8 pm MDT this evening. Strong gusty winds will make driving difficult for high profile vehicles. Strong cross winds with gusts up to 50 mph are expected on Interstate 84 between Sublett and the Interstate 86 Junction. * WINDS...West winds 30 to 40 mph with gusts up to 50 mph. * LOCATIONS...The Lower Snake River Plain, including Interstate 84 and 86 between Burley and Pocatello. Also, Interstate 84 from the Idaho and Utah state line to the Interstate 84 and 86 Junction. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
515 WWUS75 KPIH 271939 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 139 PM MDT Thu Apr 27 2017 IDZ021-272045- /O.CAN.KPIH.WI.Y.0011.000000T0000Z-170428T0200Z/ Lower Snake River Plain- Including the city of Pocatello 139 PM MDT Thu Apr 27 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Pocatello has cancelled the Wind Advisory. At 130 pm MDT winds were from the west at 15 to 25 mph with gusts to 35 mph. Winds will remain below advisory level. Therefore the advisory was cancelled. $$ IDZ017-022-280200- /O.CON.KPIH.WI.Y.0011.000000T0000Z-170428T0200Z/ Eastern Magic Valley-South Central Highlands- Including the cities of Burley, Rupert, Heyburn, Malad City, Oakley, and Rockland 139 PM MDT Thu Apr 27 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * IMPACTS/TIMING...In effect now through 8 pm MDT this evening. Strong gusty winds will make driving difficult for high profile vehicles. Strong cross winds with gusts up to 50 mph are expected on Interstate 84 between Sublett and the Interstate 86 Junction. * WINDS...West winds 30 to 40 mph with gusts up to 50 mph. * LOCATIONS...The Lower Snake River Plain, including Interstate 84 and 86 between Burley and Raft River. Also, Interstate 84 from the Idaho and Utah state line to the Interstate 84 and 86 Junction. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
969 WWUS75 KPIH 280152 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 752 PM MDT Thu Apr 27 2017 IDZ017-280300- /O.CAN.KPIH.WI.Y.0011.000000T0000Z-170428T0200Z/ Eastern Magic Valley- Including the cities of Burley, Rupert, and Heyburn 752 PM MDT Thu Apr 27 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Pocatello has cancelled the Wind Advisory. Winds will rapidly diminish through 10 pm MDT. Therefore the wind advisory has been cancelled. $$ IDZ022-280900- /O.EXT.KPIH.WI.Y.0011.000000T0000Z-170428T0900Z/ South Central Highlands- Including the cities of Malad City, Oakley, and Rockland 752 PM MDT Thu Apr 27 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM MDT FRIDAY... * IMPACTS/TIMING...In effect now through 3 am MDT Friday. Strong gusty winds will make driving difficult for high profile vehicles. Strong cross winds with gusts up to 50 mph are expected on Interstate 84 between Sublett and the Interstate 86 Junction. * WINDS...West winds 30 to 40 mph with gusts up to 50 mph. * LOCATIONS...Interstate 84 from the Idaho and Utah state line to the Interstate 84 and 86 Junction. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
141 WWUS75 KPIH 280856 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 256 AM MDT Fri Apr 28 2017 IDZ022-281000- /O.EXP.KPIH.WI.Y.0011.000000T0000Z-170428T0900Z/ South Central Highlands- Including the cities of Malad City, Oakley, and Rockland 256 AM MDT Fri Apr 28 2017 ...WIND ADVISORY WILL EXPIRE AT 3 AM MDT EARLY THIS MORNING... Winds have diminished to below advisory criteria. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Apr 26, 3:50 AM MDT, 10 hours 20 minutes earlier.
Area forecast discussion, Apr 26, 3:50 AM MDT, 10 hours 20 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 350 AM MDT Wed Apr 26 2017 .SHORT TERM...Today through Friday. Look for a relatively strong cold front to move through the area today bringing with it a surge of moisture mostly this afternoon into early evening. Overall, expect .10 to .25 inch of valley rain and .25 to .40 inch of mountain precipitation with 3 to 6 inches of mountain snow above around 6000 feet. Some areas along the Northern Wyoming border may see higher snow amounts. Expect slushy snow today as low as around 5000 feet. Also, as the cold front moves through late this afternoon into early evening look for isolated thunderstorms as well as moderate to strong winds. As cold air moves into the region in Northwest flow expect moderate winds on Thursday as well as upslope snow showers for mainly our Northern areas, particularly the Eastern highlands. Look for an embedded wave in Northwest flow to bring slightly stronger rain and snow showers across the area late Thursday into Friday. Light valley snow is possible late Thursday into Friday. High pressure starts to build into the area late Friday into Saturday. Expect below normal temperatures through the period, particularly near the end of the period. Valley temperatures will drop to the mid to upper twenties with mountain temperatures dropping to mid to upper teens Friday and Saturday mornings. Colder temperatures and cold cover will retard snow melt through the period. However, rainfall will keep streams and rivers running at elevated levels. Wyatt .LONG TERM...Saturday through Wednesday night. No major differences in the models thru the long term. Both models have a retreating upper low over CO/NM on Sat resulting in lingering showers mainly over the eastern highlands...with northwest flow prevailing on Sun. The GFS is wetter on Sun with sctd showers over the mtns and isold showers elsewhere...while the ECMWF limits precip to the north. Based on precip trends this spring so far...will lean more toward the GFS. Both models move a wave thru the Pac NW on Mon...with the GFS more amplified and wetter than the ECMWF. This wave moves to the east on Tue...but deepens enough to generate mainly mtn showers. By Tue night...upper ridging builds up over the west...resulting in drier and warmer conditions thru Wed night and beyond. Hedges && .AVIATION...Another surge of Pac moisture will result in widespread precip across the area today...mainly this aftn and eve. MVFR cigs are expected to be common this aftn/eve. Rain may mix with snow at KSUN and KDIJ. Hedges && .PIH WATCHES/WARNINGS/ADVISORIES... None. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 7:24 PM MDT | Special Weather Statement | PIH | Fremont | 36 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.